MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12836
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving bilateral "ibd" in an existing cook zenith graft device for disease progression, via femoral and axillary access, a flexor shuttle tibial guiding sheath separated at the hub.The sheath was advanced over another manufacturer's wire via the left axillary artery.The user reported that trackability of the device was challenging.The anatomy was not significantly tortuous or scarred.As the user attempted to advance the sheath over the wire to cannulate the internal artery, the hub separated from the sheath.The sheath was then removed from the patient by pulling from the hub, with the dilator in place.When the sheath was removed halfway, the physician removed the device by pulling with one hand on the hub and one hand on the sheath.Another device was used to successfully complete the procedure.Per the user, the pre-existing cook zenith graft did not impact the direction/introduction of the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Customer name and address: phone: (b)(6); postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving bilateral "ibd" in an existing cook zenith graft device for disease progression, via femoral and axillary access, a flexor shuttle tibial guiding sheath separated at the hub.The sheath was advanced over another manufacturer's wire via the left axillary artery.The user reported that trackability of the device was challenging.The anatomy was not significantly tortuous or scarred.As the user attempted to advance the sheath over the wire to cannulate the internal artery, the hub separated from the sheath.The sheath was then removed from the patient by pulling from the hub, with the dilator in place.When the sheath was removed halfway, the physician removed the device by pulling with one hand on the hub and one hand on the sheath.Another device was used to successfully complete the procedure.Per the user, the pre-existing cook zenith graft did not impact the direction/introduction of the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, dimensional verification, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned for investigation.The sheath had separated from the hub; however, the flare of the sheath was measured within specification.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15040147
Report Number1820334-2022-01219
Device Sequence Number6929618
Product Code DYB
UDI-Device Identifier00827002128361
UDI-Public(01)00827002128361(17)220912(10)10008662
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberG12836
Device Catalogue NumberKSAW-8.0-38-90-RB-SHTL-HC
Device Lot Number10008662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER NEEDLE, CHECK-FLO, ZENITH GRAFT; TERUMO ANGLED HYDROPHILLIC GUIDEWIRE 0.035 FLOPPY; TERUMO SHORT SHEATH
Patient Age75 YR
Patient SexMale